Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 5, NWS Houston/Galveston, TX

February 10, 2006Galveston County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Feb 10, 2006, 5:16 PM CST for Galveston County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 10, 2006, 5:16 PM CST (23:16 UTC)
Expired
Feb 10, 2006, 5:48 PM CST
In force
32 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Galveston County, TX

The radar

The Houston radar (KHGX), 32 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 3:44 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Feb 10, 3:44 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
344 PM CST FRI FEB 10 2006

.DISCUSSION...
COLD FRONT COMING ACROSS OUR CWA OVER THE NEXT 3-6 HOURS. SURFACE
FRONT LOCATED FROM A NEAR SAN ANTONIO TO COLLEGE STATION TO
SHREVEPORT SW-NE ORIENTED LINE, SURFACE LOW IN THE LUFKIN VICINITY
AT 21Z. AHEAD OF THE FRONTAL BOUNDARY, NICE DISTINCT LINE OF RAIN
AND STORMS NO MORE THAN 15 MILES WIDE PLOWING THROUGH TOWARDS THE
GULF WITH WINDS GUSTING TO NEAR 30 MPH IN THE STRONGER STORMS.
THIS ORGANIZED LINE WILL REACH THE COAST SHORTLY AFTER 0Z. POST-
FRONTAL ENVIRONMENT WILL CLEAR OUT NICELY AS THE MUCH COLDER AND
DRIER AIR MASS FILTERS IN ACROSS OUR REGION. 20Z TEMPERATURES IN
THE LOW 30S AND DEW POINTS NEAR 0 IN THE PANHANDLE UPSTREAM
EVIDENCE OF THE VERY FEBRUARY-FEELING WEEKEND WEATHER WE CAN ALL
EXPECT HERE IN SE TX. TONIGHTS TEMPERATURES WILL STEADILY FALL IN
THE FRONTS WAKE WITH RESIDUAL GROUND MOISTURE FROM TODAYS RAIN
AND AMPLE LOW LEVEL MIXING WINDS MODIFYING THE COOLING PROCESS OF
COLD AIR ADVECTION. THE MERCURY DOESNT FALL BELOW FREEZING UNTIL
TOMORROW NIGHT AND SUNDAY MORNING.

TOMORROWS WEATHER WILL BE CHILLY WITH THIS MORNINGS LOWS IN THE
LOWER TO MID 50S EXPECTED FOR TOMORROWS AFTERNOON HIGH
TEMPERATURES. ALL SIGNS POINT TO A FREEZE WARNING FROM TOMORROW
NIGHT THROUGH EARLY SUNDAY AS TEMPERATURES FALL BELOW FREEZING FOR
A 4-6 HOUR PERIOD ACROSS MOST INLAND AREAS NOT AFFECTED BY THE
GULF, COASTAL MINIMUM TEMPERATURES WILL FLIRT WITH 40 COME SUNRISE
SUNDAY. MODEL SOUNDINGS DEPICT A FEW CLOUDS AROUND TOMORROW WITH
DEW POINT DEPRESSIONS BECOMING QUITE LARGE SUNDAY AS THE SURFACE
HIGH SETTLES IN OVER THE LONE STAR, LIGHTENING SATURDAYS STRONG
NORTHERLIES AND KEEPING SKIES CLEAR FOR EFFICIENT RADIATIVE
COOLING TOMORROW EVENING.

SUNDAYS WEATHER WILL BE RELATIVELY WARMER, BUT STILL 7 TO 8
DEGREES BELOW SEASONABLE NORMS, UNDER PLENTY OF SUNSHINE. AS THE
RIDGE SLOWLY PROPAGATES INTO THE GULF MONDAY, WINDS WILL GO FROM
SQUIRRELLY TO ONSHORE VALENTINES DAY. THIS WILL BE A WELCOME RETURN
FLOW AFTER THIS CHILLED WEEKEND AS DIURNAL TEMPS RETURN TO MID
FEBRUARYS MID 60S / LOWER 40S, LOWER 50S ALONG WATER. 500 MB FLOW
BECOMES BRIEFLY ZONAL EARLY TUESDAY WITH THE GFS ADVERTISING A
VORT MAX TRAVERSING NORTHERN TX LATE TUE/EARLY WED. LEEWARD ROCKY
MTN LOW COMES ACROSS LATE WED/EARLY THUR WITH SHORTWAVE ON ITS
HEELS EARLY FRIDAY. THESE SERIES OF WAVES KICKING OUT OF WHAT IS
PANNING OUT TO BE WESTERN US TROUGH PER EXTENDED EUROPEAN AND GFS
WILL PROMPT 10S TO 20S POPS (MAINLY IN NORTHERN ZONES) WITH LOW
QPFS DAYS 5-7.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      35  53  28  57  33 /  10   0   0   0   0
HOUSTON (IAH)              37  54  30  58  35 /  10   0   0   0   0
GALVESTON (GLS)            44  56  39  59  42 /  50   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 6 PM FRIDAY TO 6 AM SATURDAY FOR THE
     FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
     JACKSON...AND MATAGORDA.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM SATURDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...AND WATERS FROM
     HIGH ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, Feb 10, 4:13 AM CST, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
413 AM CST FRI FEB 10 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-111015-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
413 AM CST FRI FEB 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT APPROACHING FROM THE NORTH...A WARM FRONT
APPROACHING FROM THE SOUTH AND A POTENT UPPER LEVEL DISTURBANCE
APPROACHING FROM THE WEST WILL CONVERGE ON SOUTHEAST TEXAS DURING
THE MORNING AND AFTERNOON. SCATTERED SHOWERS WILL PERSIST EARLY
THIS MORNING. INSTABILITY WILL INCREASE DURING THE LATE MORNING AS
THE UPPER LEVEL DISTURBANCE AND COLD FRONT APPROACH. THUNDERSTORMS
WILL BEGIN DEVELOPING DURING THE LATE MORNING. IF THE DEVELOPING
WARM FRONT CAN MOVE ONSHORE...THE THREAT FOR SEVERE THUNDERSTORMS
WILL INCREASE. WIND SHEAR IS VERY IMPRESSIVE WITH THIS SYSTEM AND
SOME OF THE STORMS COULD PRODUCE DAMAGING DOWNBURST WIND GUSTS OR
ISOLATED TORNADOES. THE RISK AREA IS GENERALLY ALONG AND EAST OF A
CORRIGAN TO KATY TO EDNA LINE. THE BEST CHANCE FOR SEVERE WEATHER
WILL OCCUR BETWEEN 11 AM AND 5 PM. THE SPEED OF THE SYSTEM WILL
PRECLUDE HEAVY RAIN WITH TOTALS GENERALLY AROUND AN INCH. A FEW
SPOTS...MAINLY NORTHEAST OF A MADISONVILLE TO LIBERTY LINE MAY
RECEIVE RAINFALL BETWEEN 2 AND 3 INCHES.

NORTH TO NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH BEHIND THE
FRONT WITH STRONGER WINDS ALONG THE COAST. A WIND ADVISORY WILL
LIKELY BE REQUIRED FOR THE COASTAL COUNTIES TONIGHT INTO SATURDAY.
SUSTAINED WINDS ALONG THE COAST WILL INCREASE TO 20 TO 25 MPH WITH
HIGHER GUSTS.

MUCH COLDER TEMPERATURES WILL PREVAIL FOR THE REMAINDER OF THE
WEEKEND. A FREEZE IS EXPECTED SUNDAY MORNING AS TEMPERATURES DROP
INTO THE MID AND UPPER 20S OVER THE NORTHERN HALF OF SOUTHEAST
TEXAS AND INTO THE LOWER AND MID 30S ELSEWHERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE PREPARED FOR
ACTIVATION LATER THIS MORNING AND THIS AFTERNOON.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 9:45 AM CSTWind AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more29 hr
Feb 10, 3:45 PM CSTSpecial Marine WarningHGX2 hr
Feb 10, 4:30 PM CSTSpecial Marine WarningHGX90 min
Feb 10, 5:42 PM CSTSpecial Marine WarningHGX93 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.